MAUDE Adverse Event Report: NUVASIVE, INC. ARCHON ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INC. ARCHON ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8787134
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Examination of the returned explants and associated radiographs suggests inappropriate contact between components during implantation resulting in lock fatigue and subsequent screw back out.Labeling review: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s) loss of fixation" ".All implants should be used only with the appropriately designated instrument (reference surgical technique)." ".All components should be final tightened per the specifications in the surgical technique.Implants should not be tightened past the locking point, as damage to the implant may occur.Notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage.To prevent thread stripping, caution should be taken not to over-tighten the standard temporary tack once it has tightened against the plate.To allow for proper utility of the locking mechanism during screw placement, use the self- centering awl to create a centered screw hole into the vertebral bodies.Do not use self-centering awls without a drill guide.For freehand screw insertion where an awl is desired, use of the self-centering awl is required at all times to avoid incomplete or improper locking.".
 
Event or Problem Description
On (b)(6) 2016 a patient underwent an anterior cervical discectomy fusion at c5 level with no reported issues.At a later date radiographs showed inferior screw at c5 level backed out.On (b)(6) 2017 a revision procedure took place replacing the plate and screws.

Brand Name
ARCHON ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6978365
Report Number2031966-2017-00152
Device Sequence Number19199824
Product Code KWQ
UDI-Device Identifier00887517208989
UDI-Public00887517208989
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8787134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2017
Initial Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1